# SDR 2010FA0000705

- Difficulty date: June 9, 2010
- Submitted: July 7, 2010
- Operation: General aviation
- Aircraft: N104NW
- Make and model: Piper PA-34-220T
- Aircraft serial: 348133059
- Aircraft time: 7,257 hours
- System (JASC): 2730 · Elevator Control System
- Part: Control Cable
- Part number: 62701129
- Condition: Broken
- Location: Zone 300
- Part time: 7,257 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

STABILATOR CONTROL CABLE, PN62701-129, FAILED IN FLIGHT. THE CABLE SEPARATED ON LANDING. THE PILOT WAS UNABLE TO FLARE RESULTING IN A HARD LANDING IN A NOSE LOW CONDITION. THERE WAS SUBSTANTIAL DAMAGE TO THE ACFT. THERE WAS NO CORROSION ON THE CABLE EITHER EXTERNALLY OR INTERNALLY. NO EVIDENCE OF CHAFING OR CABLE MISROUTING WAS EVIDENT. THE CABLE WAS SENT TO THE NTSB FOR LABORATORY ANALYSIS.
